MAUDE Adverse Event Report: STRYKER GMBH NAIL HOLDING SCREW, TIBIA T2 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH NAIL HOLDING SCREW, TIBIA T2 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060370
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "intraoperatively, the nail retaining pin (1806-0370) could no longer be detached from the nail.This meant that there was a non-detachable connection between the nail retaining pin, the nail adapter 1806-1002) and the nail itself.The operation had to be continued without the targeting device and was completed manually.Op time extended (90 min), increased radiation due to hands-free locking.".
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (health impact code).The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned nail holding screw could be confirmed based on the catalog # and lot # marked.As reported, the nail was returned assembled with the nail handle and the nail holding screw.The assembling was blocked and the devices could only be disassembled with great effort by using oil and appropriate tools.After the disassembly, it could be observed that the instrument is highly worn out and partially deformed at the shaft section close to the threads.The wear, due to repetitive friction, caused local accumulation of material and local thickening.As a result, the nail holding screw was stuck inside the nail handle.The extent of the damage observed on both instruments indicate that the user forced the assembly, despite the fact that it was much more difficult than usual.This most probably exacerbated the damage on the devices.The returned nail holding screw was tested with a fully functional nail handle sample.The assembly could not be performed as expected as the screw stayed blocked and could not be positioned as required.Therefore, it could be confirmed that the reported event was due to a nail holding screw related issue.The dimensional inspection confirms what has been observed during the visual inspection.The material thickening on the device is local, due to wear and it not related to any manufacturing related issue.Based on investigation, the root cause was attributed to an user related issue.Hcp is unlikely to have inspected and tested the devices properly before the operation, which explains why the wear on the nail holding screw went unnoticed.In addition, there is evidence that the user forced the assembly despite the fact that it was much more difficult than usual, making it impossible to be disassembled by normal means.As a reminder, the instructions for use clearly state that: "before every operation, ensure that all devices to be used during the operation function correctly with each other.During the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
NAIL HOLDING SCREW, TIBIA T2 10 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21794743
Report Number0008031020-2025-00669
Device Sequence Number18065814
Product Code LXH
UDI-Device Identifier04546540196484
UDI-Public04546540196484
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060370
Device Lot NumberKSS22D12N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown